Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 150, NWS Gray, ME

September 4, 2011Coos County, Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Sep 4, 2011, 1:57 PM EDT for Coos County, Grafton County, New Hampshire. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2011, 1:57 PM EDT (17:57 UTC)
Expired
Sep 4, 2011, 3:00 PM EDT
In force
63 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Coos County, NH, Grafton County, NH

The radar

The Burlington radar (KCXX), 122 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 2:00 PM EDTTSTM WND DMGMilan, NHTREES DOWN ON WIRES
Sep 4, 2:00 PM EDTHAIL 1Milan, NHTREES DOWN ON WIRES
Sep 4, 2:12 PM EDTTSTM WND DMGN Littleton, NHTREES DOWN... N. LITTLETON... PARTRIDGE LAKE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 1:01 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1426 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS51 KGYX 041757
SVRGYX
NHC007-009-041900-
/O.NEW.KGYX.SV.W.0150.110904T1757Z-110904T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
157 PM EDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 300 PM EDT...

* AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LITTLETON...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LANCASTER AND BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

&&

LAT...LON 4441 7179 4441 7175 4442 7173 4443 7169
      4447 7165 4467 7124 4438 7109 4427 7178
      4438 7182
TIME...MOT...LOC 1757Z 249DEG 25KT 4437 7167

$$
EKSTER
2 follow-up statements
287 
WWUS51 KGYX 041826
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
226 PM EDT SUN SEP 4 2011

NHC009-041836-
/O.CAN.KGYX.SV.W.0150.000000T0000Z-110904T1900Z/
GRAFTON NH-
226 PM EDT SUN SEP 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL GRAFTON
COUNTY IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

LAT...LON 4449 7155 4467 7124 4438 7109 4431 7155
TIME...MOT...LOC 1826Z 254DEG 26KT 4442 7138

$$

NHC007-041900-
/O.CON.KGYX.SV.W.0150.000000T0000Z-110904T1900Z/
COOS NH-
226 PM EDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN COOS COUNTY...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR JEFFERSON...OR 10 MILES SOUTHEAST OF LANCASTER...MOVING
EAST AT 30 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YORK
POND...RANDOLPH...MOOSE BROOK STATE PARK...GORHAM...SHELBURNE AND
BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

&&

LAT...LON 4449 7155 4467 7124 4438 7109 4431 7155
TIME...MOT...LOC 1826Z 254DEG 26KT 4442 7138

$$
MLE
465 
WWUS51 KGYX 041850
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
250 PM EDT SUN SEP 4 2011

NHC007-041900-
/O.EXP.KGYX.SV.W.0150.000000T0000Z-110904T1900Z/
COOS NH-
250 PM EDT SUN SEP 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COOS COUNTY WILL
EXPIRE AT 300 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

LAT...LON 4449 7155 4467 7124 4438 7109 4431 7155
TIME...MOT...LOC 1850Z 254DEG 26KT 4447 7115

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:14 PM EDT, 43 minutes earlier.

Area forecast discussion, Sep 4, 1:14 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
114 PM EDT SUN SEP 4 2011

.SYNOPSIS...
WARM AND HUMID AIR WILL REMAIN IN PLACE OVER MUCH OF THE AREA
TODAY. RAIN CHANCES WILL BE LIMITED TO FAR NORTHERN AND WESTERN
AREAS THIS AFTERNOON. A VERY SLOW MOVING COLD FRONT WILL APPROACH
THE AREA ON MONDAY WITH A SERIES OF LOW PRESSURE SYSTEMS TRACKING
ALONG IT. THE WARM AND HUMID AIR WILL BE LIFTED ALONG THE FRONT
PRODUCING MORE WIDESPREAD RAINFALL ESPECIALLY OVER THE MOUNTAINS
ON MONDAY...AND SPREADING ACROSS MUCH OF THE REGION MONDAY NIGHT
AND TUESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THROUGH
THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE UPDATED TO ISSUE A SEVERE TSTMS WATCH FOR ALL BUT SRN NH AND
ALONG THE MAINE COAST. LINE OF TSTMS APPROACHING THE CT RIVER
VALLEY AT THIS TIME. WFO BTV HAS ISSUED AND VERIFIED SVR TSTM
WARNINGS. AXIS OF UNSTABLE AIR TO OUR W AND INTO OUR FCST AREA
AHEAD OF SLOW MOVING COLD FNT. VERY HIGH SFC TD'S...SFC HEATING
ONCE MORNING F BURNED OFF...AXIS OF HIGH H8 THETA-E VALUES OVER
THE NE. CAPE VALUES AND LI'S SHOW LOTS OF INSTABILITY AND SHEAR IS
FAIRLY IMPRESSIVE AS INDICATED BY UPR LVL WIND FIELD H9 TO H7.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
RAIN AND THUNDERSTORM CHANCES CONTINUE INTO THE EVENING AND
OVERNIGHT HOURS TONIGHT ACROSS NORTHERN AREAS AS REMAINS OF
AFTERNOON CONVECTION MAY LINGER THROUGH THE NIGHT WITH CONTINUED
SUPPORT FROM SLOW MOVING UPPER TROUGH. COULD SEE A CHANCE OF FOG
THROUGH SOUTHERN AND COASTAL AREAS WITH AN ONSHORE FLOW AND
RELATIVELY CLEAR SKIES AND VERY HIGH DEWPOINTS. HOWEVER...THE
THREAT OF THIS WILL BE HIGHLY CONDITIONAL ON CLOUD COVER FORECASTS
AND WAS NOT INCLUDED IN THE FORECAST PRODUCTS YET.

ON MONDAY...ANOTHER WAVE OF LOW PRESSURE MOVES ALONG THE SLOW
MOVING FRONTAL BOUNDARY. WITH EACH SUCCESSIVE ROUND OF LOW
PRESSURE...THE ENTIRE FRONTAL SYSTEM EDGES SLOWLY EASTWARD. AS
SUCH...THE THREAT FOR MORE RAIN AND A FEW THUNDERSTORMS WILL MOVE
A LITTLE FURTHER EAST AND HAVE A GREATER POTENTIAL FOR AFFECTING
OUR AREA. STILL THE GREATEST THREAT WILL BE OVER NEW HAMPSHIRE AND
NORTHWEST MAINE...CLOSER TO THE FRONT AND BETTER DYNAMICS. AT THIS
POINT THE FRONTAL SYSTEM IS BECOMING BETTER ORGANIZED...WITH A
CLEARLY DEFINED WARM SECTOR OVER MUCH OF NEW ENGLAND TO THE SOUTH
AND EAST OF THE FRONTAL BOUNDARY. ALL THIS RICH MOISTURE WILL BE
LIFTED ALONG AND TO THE NORTH OF THE FRONT...BRINGING A HEAVY RAIN
POTENTIAL TO THE MOUNTAINS OF NEW HAMPSHIRE AND NORTHWEST MAINE.
THESE AREAS ARE THE SAME AREAS MOST AFFECTED BY FLOODING LAST
WEEKEND FROM IRENE. THEREFORE HAVE DECIDED TO ISSUE A FLOOD WATCH
BEGINNING ON MONDAY TO COVER THE THREAT FOR RENEWED FLOODING FROM
HEAVY RAINFALL. MORE WIDESPREAD CLOUD COVER WILL KEEP TEMPERATURES
A LITTLE COOLER...WITH MOST LOCATIONS IN THE 70S ON MONDAY BUT
REMAINING VERY HUMID.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
500 MB TROUGH OVER NORTHEASTERN UNITED STATES STILL ON TRACK TO
CROSS THE REGION MONDAY NIGHT INTO TUESDAY...ALTHOUGH LOOKS LIKE
IT MAY WANT TO PICK UP SPEED AT THIS POINT. THE 00Z NAM HAS
INTRODUCED THE IDEA OF SOME KICKER ENERGY TO HELP CLOSE IT OFF AND
LIFT IT OUT TO OUR NORTHEAST TUESDAY NIGHT. THE GFS DOES NOT CLOSE
IT OFF...BUT COMES CLOSE...TO SIMILAR EFFECT. SURFACE FRONT LOOKS
TO BE IN NORTH AND WEST ZONES BY MONDAY EVENING...BUT...WITH WAVE
TRACKING NORTHEAST ALONG IT...IT MAY END UP WOBBLING BACK AND FORTH
A BIT OVERNIGHT. WILL STILL SEE A PERIOD OF HEAVY RAINFALL DURING
MONDAY NIGHT INTO TUESDAY...AND WILL HAVE FLOOD WATCH EXTEND INTO
TUESDAY MORNING FOR MOUNTAINS AND FOOTHILLS AS BASIN AVERAGE QPF ON
THE ORDER OF 1-2 INCHES ARE FORECAST...WITH LOCALLY HIGHER AMOUNTS
DUE TO CONVECTION. COASTAL AREAS SHOULD BE ABLE TO HANDLE THIS
PRECIPITATION...BUT THE MOUNTAINS COULD SEE ADDITIONAL PROBLEMS. SEE
HYDRO SECTION OF THIS DISCUSSION FOR MORE DETAILS.

HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM TUESDAY NIGHT INTO
THURSDAY...WHICH SUGGESTS MAINLY FAIR AND SEASONABLE WEATHER IN
THIS TIME FRAME. HOWEVER...CONFIDENCE IS NOT HIGH AS WE GET LATER
INTO THE WEEK AND WATCH BOTH KATIA TO OUR SOUTH AND REMNANTS OF
TROPICAL SYSTEM LEE TO OUR SW. AT THIS POINT...MODEL CONSENSUS
SEEMS TO KEEP BOTH THESE SYSTEMS AT BAY...SO AS TO HAVE ONLY MINOR
EFFECTS ON THE CWA...BUT WILL NEED TO KEEP WATCH ON THE MODEL
TRENDS FOR LATE NEXT WEEK.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH MONDAY/...VFR THIS AFTERNOON INTO THIS EVENING
EXCEPT FOR STRONG TO SVR TSTMS MOVING THRU. A SVR TSTM WATCH HAS
BEEN ISSUED BUT COVERS AREAS N OF THE TAF SITES...EXCEPT FOR AUG.
AREAS OF F FORM OVERNIGHT ALONG WITH SOME SHRA ARRIVING LATE OVER
MORE WRN AREAS. MORE WIDESPREAD SHRA MOVE IN FOR MONDAY WITH LOW
CIG AND VSBY.

LONG TERM...
MVFR TO IFR IN RAIN AND FOG MONDAY NIGHT INTO TUESDAY MORNING.
THEN...VFR THRU THURSDAY.

&&

.MARINE...
SHORT TERM /TODAY THROUGH MONDAY/...HAVE UPDATED TO INPUT LATEST
OBSERVED DATA. NO REAL CHANGES OTHER THAN TO ADD PATCHY F TNGT.

PREVIOUS DISCUSSION...HIGH PRESSURE OVER THE NORTH ATLANTIC AND A
SLOW MOVING TROUGH OF LOW PRESSURE OVER THE NORTHEAST WILL KEEP A
SOUTHERLY FLOW OVER THE WATERS FOR THE NEXT FEW DAYS. AS THE
TROUGH GRADUALLY APPROACHES...WIND SPEEDS GRADUALLY INCREASE OVER
THE WATERS. WITH THE SOUTHERLY FETCH...MAY SEE WAVE HEIGHTS OF 4
TO 7 FT DEVELOPING BY MONDAY.

LONG TERM...
SWELL FROM KATIA WILL BEGIN TO BRING SEAS UP TO AROUND 7 OR 8 FT
BY MIDWEEK.

&&

.HYDROLOGY...
HAVE ISSUED FLOOD WATCH MONDAY THRU TUESDAY MORNING FOR THE
MOUNTAINS/FOOTHILLS REGION OF NEW HAMPSHIRE AND WESTERN MAINE AS
SLOW MOVING COLD FRONT TRACKS INTO THE CWA...AND WAVES OF LOW
PRESSURE RIDE UP ALONG IT. AT ISSUE IS HEAVY RAIN DEVELOPING...
WITH POTENTIAL BACK-BUILDING STORMS AHEAD OF THE FRONT DURING
THE DAY ON MONDAY. THE HEAVY RAIN THREAT WILL CONTINUE OVERNIGHT
MONDAY INTO TUESDAY MORNING. THE COASTAL PLAIN SHOULD BE ABLE TO
HANDLE THE 1-3 INCH BASIN AVERAGE RAIN EXPECTED...BUT LOCALLY
HIGHER AMOUNTS ARE POSSIBLE. BIG CONCERN IS THOSE AREAS WHERE
FLASH FLOODING FROM IRENE CAUSED SIGNIFICANT DAMAGE. THIS AREA IS
STILL WET AND CHANNELS HAVE BEEN ALTERED AND WEAKENED...WHICH WILL
LOWER THE THRESHOLD FOR FLOODING AND FLOOD DAMAGE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
     MEZ007>009-012.
NH...FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
     NHZ001>006.
MARINE...NONE.

&&
Hazardous weather outlook, Sep 4, 1:28 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
128 PM EDT SUN SEP 4 2011

MEZ007>009-012-NHZ001>006-051730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-
128 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 834 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ013-014-020-021-051730-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
128 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 834 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF HEAVY RAIN IS EXPECTED MONDAY NIGHT INTO TUESDAY
MORNING. ONE TO TWO INCHES OF RAIN IS POSSIBLE...AND COULD LEAD
SOME LOCALIZED URBAN AND SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ019-051730-
INTERIOR CUMBERLAND-
128 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY
THIS EVENING WITH HEAVY RAIN...GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF HEAVY RAIN IS EXPECTED MONDAY NIGHT INTO TUESDAY
MORNING. ONE TO TWO INCHES OF RAIN IS POSSIBLE...AND COULD LEAD
SOME LOCALIZED URBAN AND SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018-022>028-NHZ007>010-013-014-051730-
INTERIOR YORK-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
128 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EARLY
THIS EVENING WITH HEAVY RAIN...GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A PERIOD OF HEAVY RAIN IS EXPECTED MONDAY NIGHT INTO TUESDAY
MORNING. ONE TO TWO INCHES OF RAIN IS POSSIBLE...AND COULD LEAD
SOME LOCALIZED URBAN AND SMALL STREAM FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-051730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
128 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Sep 4, 12:24 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1224 PM EDT SUN SEP 4 2011

NHZ001>003-041745-
NORTHERN COOS-NORTHERN GRAFTON-SOUTHERN COOS-
1224 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WILL REACH WESTERN COOS AND NORTHERN
GRAFTON COUNTY AROUND 100 PM EDT...

AT 1222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
33 MILES NORTHWEST OF GILMAN TO 22 MILES WEST OF HAVERHILL...OR ALONG
A LINE EXTENDING FROM 18 MILES SOUTH OF NEWPORT TO 12 MILES SOUTH OF
BARRE...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND HAVERHILL...WOODSVILLE...BATH...
LISBON...LANDAFF CENTER...BENTON...LITTLETON...SUGAR HILL...LOST
RIVER AND DALTON THROUGH 145 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

BRIEF HEAVY RAINS WILL PRODUCE PONDING OF WATER AND LOCALIZED
DRAINAGE FLOODING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4409 7205 4428 7207 4434 7198 4436 7182
      4441 7179 4443 7169 4447 7165 4450 7159
      4454 7158 4456 7161 4459 7154 4475 7164
      4481 7158 4483 7143 4401 7161 4398 7212

ES
Special weather statement, Sep 4, 1:19 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
119 PM EDT SUN SEP 4 2011

MEZ007>009-NHZ001-002-041815-
CENTRAL SOMERSET-NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN
OXFORD-SOUTHERN COOS-
119 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY...OXFORD
COUNTY...COOS COUNTY AND FRANKLIN COUNTY THROUGH 215 PM EDT...

AT 119 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 17
MILES WEST OF PITTSTON FARM TO 5 MILES WEST OF NORTH STRATFORD...OR
ALONG A LINE EXTENDING FROM 21 MILES NORTH OF JACKMAN TO 14 MILES
SOUTHWEST OF COLEBROOK...MOVING EAST AT 40 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LAKE FRANCIS STATE
PARK...COLEBROOK...NORTH
STRATFORD...CLARKSVILLE...STRATFORD...COLEMAN   STATE PARK...COBURN
GORE...DIXVILLE NOTCH...DIXVILLE NOTCH STATE PARK AND PITTSTON FARM
THROUGH 215 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4586 6965 4586 6970 4576 6971 4574 6979
      4568 6975 4471 7074 4462 7156 4476 7164
      4526 7119 4535 7099 4524 7086 4542 7083
      4539 7065 4551 7074 4568 7056 4574 7040
      4580 7043 4588 7029 4596 7027 4599 6969

MLE
Special weather statement, Sep 4, 1:41 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
141 PM EDT SUN SEP 4 2011

NHZ007-008-041845-
MERRIMACK-SULLIVAN-
141 PM EDT SUN SEP 4 2011

...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND MERRIMACK
COUNTY THROUGH 245 PM EDT...

AT 141 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF LANGDON...OR ABOUT OVER
BELLOWS FALLS...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND CHARLESTOWN...LANGDON...ACWORTH...
WEST UNITY...UNITY...LEMPSTER...EAST LEMPSTER...WASHINGTON...GOSHEN
AND PILLSBURY STATE PARK THROUGH 245 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.

LAT...LON 4325 7245 4327 7243 4340 7194 4317 7184
      4316 7190 4320 7193 4318 7202 4314 7203
      4312 7218 4317 7218 4315 7236 4313 7238
      4313 7242 4316 7246

MLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:46 AM EDTFlood WatchGYXCarroll, Coos, Grafton18 hr
Sep 4, 1:13 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton47 min
Sep 4, 1:19 PM EDTSpecial Weather StatementGYXCoos56 min
Sep 4, 1:35 PM EDTSevere Thunderstorm WarningGYXCoos55 min
Sep 4, 1:41 PM EDTSpecial Weather StatementGYXSullivan64 min
Sep 4, 2:24 PM EDTSevere Thunderstorm WarningGYXCoos66 min
Sep 4, 4:24 PM EDTSpecial Weather StatementGYXCoos66 min
Sep 4, 5:03 PM EDTSevere Thunderstorm WarningGYXCoos57 min
Sep 4, 5:20 PM EDTAreal Flood AdvisoryGYXCoos115 min
Sep 4, 6:37 PM EDTAreal Flood AdvisoryGYXCoos113 min
Sep 4, 7:20 PM EDTSpecial Weather StatementGYXMerrimack, Sullivan55 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.